Affordable Access

[Myasthenia syndrome during chloroquine treatment (author's transl)].

Authors
  • Schumm, F
  • Wiethölter, H
  • Fateh-Moghadam, A
Type
Published Article
Journal
Deutsche medizinische Wochenschrift (1946)
Publication Date
Dec 25, 1981
Volume
106
Issue
51-52
Pages
1745–1747
Identifiers
PMID: 7327092
Source
Medline
License
Unknown

Abstract

Myasthenic reaction with partial neuromuscular block in the electromyogram and increased antibodies against acetylcholine-receptor protein developed during chloroquine administration over two months in a 52-year-old man known for eight years ot have rheumatoid arthritis. When the drug was discontinued and pyridostigmine administration begun, myasthenia improved within six weeks and had completely disappeared after three months. During the same period abnormal neuromuscular transmission regressed. Also, the significantly increased antibodies against acetylcholine-receptor protein became normal. It remains undecided whether this was a drug-induced myasthenia gravis or only a latent myasthenia manifested by the drug.

Report this publication

Statistics

Seen <100 times